MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE; HOOK ELECTRODE MONO 9FR 0°

RICHARD WOLF GMBH E-LINE; HOOK ELECTRODE MONO 9FR 0°
Model Number 868895
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during the surgical procedure, the metal hook broke off in the patient's body.The missing fragment went out with the instrument and no medical follow-up needed.Also, it was reported that the procedure was completed without additional unscheduled medical measures.There was no report of any patient harm.
 
Additional Manufacturer Narrative
The hook electrode mono 9fr 0°, part number: 8688.95, batch number 1548338, was examined at richard wolf gmbh (rw gmbh).The examination revealed the following: investigation/analysis: the monopolar hook electrode that was sent in is missing a distal hook.The break occurred directly at the solder joint between the hook and the tube, with part of the solder joint still intact.The microscopic image shows slight thermal effects on the insulating tube.The break edge itself has a crater-like, rough structure.Assessment: no information is available on the number of previous reprocessing cycles and applications of the reusable electrode.The hf generator settings specified by the user do not comply with the instructions for use.According to the ifu, the generator setting "spray coag" is not permitted, as very high peak voltages are reached even at low settings.According to the instructions for use of the erbe vio 300d hf generator used, the "spray coag" current type already uses a peak voltage of >1kv at the lowest effect setting.The use of a generator setting that does not comply with the specifications will result in the insulation strength of the electrode being exceeded and, if necessary, an electrical flash-over within the electrode.In addition, the high voltages at the distal application part (in particular due to the delicate design of the distal application part of this electrode, which is necessary for the application) can cause sparking and very high temperatures.This can lead to breakage or melting of the distal application part due to thermal stress.The damage to the electrode indicates excessive heat exposure of the hf current on the distal application part, and therefore the generator setting used may be a possible explanation for the damage pattern.The ifu ga-d302 / en / 2015-03 v5.0 / pk18-9297 contains the following safety instructions: 7 additional notes and instructions for use 7.2 hf applications caution! careful if hf voltage is too high! danger of injury resulting from damage to the electrode insulation! exceeding the maximum recurring peak voltage for the electrode in combination with hf surgical devices and / or selecting the wrong mode can destroy the insulation and cause leakage currents.The patient, user or others may suffer tissue damage! use electrodes in combination with hf surgical devices only with a maximum recurring peak voltage of 1.0 kv.Do not carry out forced coagulation or spray coagulation.We recommend using the following power settings: -electrodes.Cutting mode: 100 watt.Coagulation mode: maximum 60 watt.Caution! thermal tissue damage due to damaged insulation! in the case of hf instruments that have been reprocessed often, or aged hf instruments the insulation may be damaged.Damaged insulation causes leakage currents that lead to tissue thermal injuries of the patient, user and others.Check the insulation for damage before use.Do not use hf instruments with damaged insulation.Caution! danger of hf arcing! insufficient distance between parts carrying high-frequency current and other conductive parts can cause unintended tissue damage and damage to the instrument.When the hf current is activated, parts of hf instruments carrying high-frequency current must have a minimum distance of 2.5 mm from the distal end of the endoscope.In the case of hf sparking, replace the electrode immediately, check the endoscope for damage and return for repair if necessary to avoid consequential damage.A definitive assessment of the cause cannot be made at present, as the damage pattern cannot be attributed to a single event or cannot be traced.The subject issue is present in the risk management file b2-3 reusable resection electrodes, v00.The overall probability of occurrence for this issue is consistent at previously defined levels and the overall risk of the device remains in the acceptable category.In summary, it can be said that the hook electrode mono 9fr 0°, does not have a general product problem.A recent evaluation of product monitoring shows no abnormalities regarding similar damage to this product.Richard wolf gmbh (rw gmbh) has submitted a comparable reportable serious incident in the last two years and therefore have considered to report this case to be a reportable malfunction.

Brand Name
E-LINE
Common Device Name
HOOK ELECTRODE MONO 9FR 0°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22414252
Report Number9611102-2025-00029
Device Sequence Number18560196
Product Code FAS
UDI-Device Identifier04055207011126
UDI-Public04055207011126
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K980302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number868895
Device Catalogue Number8688.95
Device Lot Number1548338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE, VIO 300D
Outcome Attributed to Adverse Event Other;
Patient SexUnknown